Florida, 2024

Heavy Rain in Florida, June 15, 2024

June 15, 2024 · NWS JAX · 1 event in 1 county or zone

Daily sea breeze convection under prevailing east wind focused the evening sea breeze collision near the I-75 corridor where locally heavy rainfall and isolated strong storms occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Daily sea breeze convection under prevailing east wind focused the evening sea breeze collision near the I-75 corridor where locally heavy rainfall and isolated strong storms occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:13 PM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 1:13 PM EST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
213 PM EDT Sat Jun 15 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.NEAR TERM...
Issued at 212 PM EDT Sat Jun 15 2024

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

East coast sea breeze has pushed through the First Coast counties
of NE FL producing a few showers near the western Flagler and
eastarn Putnam county border this early afternoon. The east coast
sea breeze will continue to push westward toward I-75 meeting up
with the Gulf seabreeze where showers will be scattered to
numerous the later part of the afternoon. Surface high pressure
over the OH/TN River Valley this afternoon will transition to just
offshore of New England on Sunday. This will allow a continued
easterly flow across the region, with slightly higher winds on
Sunday, with breezy conditions on the beaches. Very simiar
scenario as today where most favorable area for convection will
near the I-75 corridor where the east coast sea breeze is
anticipated to meet up with the Gulf of Mexico sea breeze for best
moisture convergence. A mainly clear night is forecast for
tonight. High res models do show some pathcy fog near the Altmaha
River Basin during the pre-dawn hours. Above normal temperatures
are forecast this afternoon and Sunday afternoon, with mid 90s
common inland. Lows will range from the lower to mid 70s over the
area tonight.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 212 PM EDT Sat Jun 15 2024

Easterly winds will begin to build on Sunday as high pressure
builds near the Carolina's, and with a dissipating front over
Georgia/South Carolina, enough moisture will be in place for an
increase in precipitation potential. The east coast sea breeze
will be able to make it's way westward, with the I-75 corridor
being highlighted for numerous showers with embedded thunderstorms
in the afternoon and evening. Highs will reach the upper 80s
along the coast, and 90s inland.

Similar high temperatures forecast for Monday, with scattered
shower and thunderstorm potential continuing as onshore winds of
15-25 mph along the Atlantic Coast and 10-20 mph over inland areas
persist. Mild low temperatures both Sunday and Monday nights,
staying in the 70s area-wide.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 212 PM EDT Sat Jun 15 2024

Each day during this period will have a very similar forecast.
High pressure to the northeast will promote elevated onshore flow,
keeping high temperatures along the coast in the mid to upper 80s,
with inland highs reaching the lower 90s, close to near normal
temperatures. Showers over the Atlantic will move onshore, with a
slight uptick in coverage each day, and the east coast sea breeze
will be able to push inland in the afternoons. Scattered to
numerous showers expected each day, with highest thunderstorm
chances in the afternoon/evenings over NE FL with sea breeze
interactions and ample diurnal heating.

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Sat Jun 15 2024

Convection has develop inland near western Flagler, eastern Putnam
and SW St. John's counties early this afternoon. The seabreeze
will push this convection westward and expand in areal coverage as
it moves toward the I75 corridor in the mid afternoon. KGNV is
expected to be affected by the afternoon convection. Any
convection that does develop will diminish this evening, with
prevailing VFR conditions forecast for Tonight and early Sunday
morning.

&&

.MARINE...
Issued at 212 PM EDT Sat Jun 15 2024

High pressure will build to the north through Tonight, then shift
to the northeast Sunday. High pressure will remain centered to
the northeast through the upcoming week, leading to a prolonged
period of onshore flow. Small Craft Advisory conditions will be
possible around the middle of the week.

Rip Currents: Moderate risk through the weekend for NE FL and SE
GA beaches, potential for high risk early this week as onshore
winds build.

&&

.FIRE WEATHER...
Issued at 212 PM EDT Sat Jun 15 2024

Easterly flow will prevail through the weekend and much of next
week with high pressure to our north tranitioning to well
northeast of the region. This weekend the best chances of
convection will occur along the I-75 corridor where scattered to
numerous showers are anticipated. High dispersions will reside
near the Altamaha River, interior southeast Georgia and northern
Suwanne Valley Sunday afternoon. Min RH values across interior SE
GA Sunday afternoon will be in the 35 to 40 percent range during
peak heating.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  95  72  93 /  10  10   0  20
SSI  77  88  78  87 /  10  10  10  40
JAX  74  91  74  89 /  10  20  10  40
SGJ  74  89  77  88 /  10  40  20  50
GNV  73  92  71  92 /  20  60  10  40
OCF  73  92  72  92 /  20  80  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 15, 3:20 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Sat Jun 15 2024

FLZ240-340-152045-
Central Marion FL-Western Marion FL-
420 PM EDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
445 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala. A strong thunderstorm was drifting west to
southwest.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2924 8210 2912 8211 2915 8230 2928 8226
TIME...MOT...LOC 2019Z 075DEG 4KT 2920 8218

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Jun 15, 3:38 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
438 PM EDT Sat Jun 15 2024

FLZ240-340-152115-
Central Marion FL-Western Marion FL-
438 PM EDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 515 PM EDT...

At 438 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocala Airport, or near Ocala, moving southwest at 10 mph.

HAZARD...Wind gusts of 45 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2925 8216 2905 8207 2900 8227 2921 8237
TIME...MOT...LOC 2038Z 065DEG 7KT 2917 8221

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Jun 15, 4:12 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
512 PM EDT Sat Jun 15 2024

FLZ240-340-152145-
Central Marion FL-Western Marion FL-
512 PM EDT Sat Jun 15 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...

At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Williston to near Santos.
Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ocala, Santos, and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2899 8222 2921 8243 2922 8240 2923 8240
      2932 8241 2936 8241 2937 8240 2939 8234
      2908 8206
TIME...MOT...LOC 2112Z 042DEG 8KT 2931 8235 2910 8215

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SHASHY
Special weather statement, Jun 15, 4:43 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
543 PM EDT Sat Jun 15 2024

FLZ340-152230-
Western Marion FL-
543 PM EDT Sat Jun 15 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 630 PM EDT...

At 543 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Williston Municipal
Airport to 11 miles northeast of Inverness. Movement was west at 10
TO 15 mph.

HAZARD...Wind gusts of 45 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rainbow Lakes Estates, Dunnellon, and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
      2904 8250 2904 8253 2921 8254 2922 8240
      2938 8241 2940 8236 2896 8213 2896 8231
TIME...MOT...LOC 2143Z 072DEG 13KT 2929 8239 2897 8222

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SHASHY
Special weather statement, Jun 15, 4:47 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
547 PM EDT Sat Jun 15 2024

FLZ136-236-240-340-152230-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
547 PM EDT Sat Jun 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES THROUGH 630 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or 8 miles west of Citra, moving west at 10 to 15 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Micanopy, McIntosh, and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2948 8241 2948 8250 2952 8248 2958 8220
      2938 8213 2938 8241
TIME...MOT...LOC 2147Z 077DEG 12KT 2945 8224

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
June 15, 4:55 PM EST to 5:55 PM EST
Where
Marion County, 2.76 mi N of Flemington
Reported by
CoCoRaHS
Coordinates
29.460, -82.300

During a strong thunderstorm a COCORAHS observer measured 3 inches of rain in about 60 minutes along with gusty winds.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190781.